Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had intercourse. Took plan B. Feeling numbness in vagina. What is wrong?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1656 Questions
Question
Hello I'm 18 and I had sex for the first time 3 days ago and my boyfriend used a condom, but it kept sliding off so I took Plan b one step pill Today just incase.
After an hour I took the pill I started to have a Tingly/numbness feeling in my vagina is there something wrong with me?
Posted Sun, 19 Aug 2012 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Timothy Raichle 18 minutes later
Hello, I would be happy to help you with your question. Thank you for being patient.

First of all, PlanB should be taken within 72 hours of unprotected intercourse to be as effective as it claims (>90%). Studies have shown that it is very effective for an even longer period of time, but given that you were at 72 hours, you should assume that there is still the small chance of pregnancy. So do a pregnancy test in 1 and 2 weeks from now to be absolutely sure.

With regard to your question, I would not associate the vaginal symptoms that you are describing with the Progesterone in PlanB. Especially given how quickly the symptoms started and given that an allergic reaction to an oral medication is unlikely to manifest as vaginal symptoms.

It might be that you have a vaginal infection, such as a yeast infection. This could easily be evaluated in a clinic setting. It would also be a good idea to have screening for sexually transmitted diseases if this is indicated. If I were counseling a patient like yourself, I would probably have them come in to clinic if the symptoms persisted into tomorrow.

From what you are describing, it does not sound like anything is necessarily wrong with you - just go get checked out if the symptoms persist and definitely heed my advice about the followup pregnancy tests.

I hope this answers your question. If you have more questions, please ask. If you are satisfied, please take a moment to leave feedback! Good luck!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor